Wow, time really flies…

I just hadn’t realized how much time had passed since my last post.  Friends and family would mention, in passing, “haven’t seen any posts from you in awhile.”  I would think, “yeah, it’s been a little while”, but that little while turned very quickly into almost a year!  It’s not that I haven’t thought of things to post, something just happened between the ‘thinking’ and ‘doing’.  That’s pretty typical for me…I am a procrastinator extraordinaire :).  So, you will probably see several posts from me very quickly.  I promise that after that I will do my darnedest to keep ‘keeping up’.

I would like to thank everyone who has commented on my posts.  I hope I have been able to pass along some helpful information, or just been able to be that ‘other person’ so you didn’t feel like you are going through this alone.

A quick update on me:  things are continuing pretty much as they were the last time I posted.  My platelet counts seem to be hovering in the 400 range.  My Hematologist would like to get it under 400, but playing with the dosage seems to affect either my platelet count or my WBC, depending on which direction we go.  This seems to be the dosage my body deals with best, and the 400s are not bad.  This dosage, by the way, is still 1000 mg of Hydroxyurea each day.  It is prescribed at 500 mg twice a day, but I take the full 1000 mg each night, instead.  There are a few reasons for this.  First and foremost, remember the procrastination?  Morning pills do not work well for me.  When I think about it, I tell myself, “in a minute”, and the next thing I know that minute has multiplied until the next dose is due.  When I take evening pills, I do it right before bed.  There is no room to procrastinate; the day is over.  I HAVE to take the pills before I can go to bed.  So it gets done.  Secondly, sometimes the HU makes me nauseous, so by taking the dosage at night I can sleep through that.  Or, at the very least, lay very still until it subsides ;).  Lastly, I don’t wonder, “did I take my last dose, yet?”.  Everything is taken all at once, last thing for the day.  No, those little pill containers for each day don’t help.  They don’t work if you don’t fill them (I wasn’t kidding when I said I procrastinate).

In case anyone is curious about my taking the full 1000 mg at once, my Hematologist told me that the total amount of HU for the day can be taken at once.  The breaking up into several doses a day is usually only done to try to alleviate nausea.  In other words, if you have your prescription broken up into several doses a day, and it would be more convenient to take all of your HU only once a day, it is okay to do so, according to my Hematologist.  Same thing if you miss a dose early in the day…it is okay to take that dose with your next dose.  Likewise, if you take more than one pill of HU at a time, and the nausea is a little much for you, it is okay to spread out the pills for the day.  Again, that is approved by my Hematologist.  Please note, though, that I am only talking about Hydroxyurea.  Not any other oral chemo, not aspirin, etc.  You’ll have to ask your Hematologist/Oncologist about that.

Other than that, things have still been pretty much the same.  Still fatigue and muscle pain from both the ET and the HU.  Had a little issue with depression that was curbed fairly well by a Vitamin D supplement.  I have heard other ET patients talking about vitamin D supplements, and it does have me wondering if there is a connection.  So I will be looking into that.  My two wonderful daughters also threw me a fabulous Surprise 40th Birthday party last month, so that was also a huge help with the winter blues :).  Had a bout with bronchitis at the end of January, but antibiotics and an inhaler took care of it pretty well.  I was a little concerned because of my WBC, but it didn’t get bad.  The summer vegetable garden was a partial success (except for that tomato fungus that wiped out all my plants…grrr…), so I am still on the ‘trying to eat healthier and grow a lot of my own food’ bandwagon.  I figure the healthier the food I consume, the easier it may be for my body to deal with the ET, right?  The weight gain has finally leveled off.  It is at the top of my list of things to change this year.  Lastly, one of my biggest challenges this past year was my skin’s reaction to the HU.  I will be doing another post devoted solely to that topic.

I hope everyone is doing well, that you all had a wonderful holiday season, and that you are all enjoying the New Year!  Thanks for continuing to read!!!

Advertisements

~ by julie70 on February 7, 2010.

One Response to “Wow, time really flies…”

  1. Enjoyed hearing about your journey with ET – they are interesting diseases aren’t they?

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

 
%d bloggers like this: